MAUDE Adverse Event Report: IMPERATIVE CARE INC TRACSTAR LARGE DISTAL PLATFORM; CATHETER, PERCUTANEOUS, PRODUCT CODE: DQY

IMPERATIVE CARE INC TRACSTAR LARGE DISTAL PLATFORM; CATHETER, PERCUTANEOUS, PRODUCT CODE: DQY
Model Number ICAC088105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 04/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not available for return as it was discarded; however the manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing was completed to ensure the device is non-thrombogenic and in-process controls are established to minimize particulate and other surface defects that could impact thrombogenicity.At this time, the cause of the ica occlusion is unknown.If additional information is received, a supplemental report shall be issued.
 
Event or Problem Description
A thrombectomy was performed to treat occlusions in the left segment of the middle cerebral artery (mca).One occlusion was observed in the m1 mca, along with multiple occlusions within the m3 mca.The tracstar 088 ldp 105cm catheter was delivered over a guidewire and 027 microcatheter to the distal internal carotid artery (ica).The physician then advanced a reperfusion catheter and 3x20mm stent retriever through tracstar and used these devices to remove the clots from the m1 mca and m3 mca.Multiple attempts were required to remove all of the clots and the tracstar catheter was repositioned during these attempts.Reperfusion was achieved after over an hour of treatment with a final tici 2b score.Follow up mri performed the next day found a complete occlusion of the left carotid artery and a full hemispheric stroke that required treatment via a hemicraniectomy.The physician reviewed the final angiographic runs of the thrombectomy for potential causes of the occlusion and noted small microlesions in the ica, but saw no clear vessel dissection or injury that would have contributed to the event.At this time, the cause of the ica occlusion is unknown.

Brand Name
TRACSTAR LARGE DISTAL PLATFORM
Common Device Name
CATHETER, PERCUTANEOUS, PRODUCT CODE: DQY
Manufacturer (Section D)
IMPERATIVE CARE INC
1359 dell avenue
campbell, ca
MDR Report Key10054294
Report Number3014590708-2020-00001
Device Sequence Number14053528
Product Code DQY
UDI-Device Identifier00812212030139
UDI-Public(01)00812212030139(17)210225(10)EPO022220-01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model NumberICAC088105
Device Catalogue NumberICAC088105
Device Lot NumberEPO022220-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;